Alert archive / California / Wind Advisories in 2024
Wind Advisory 5, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Jan 13, 2024, 2:01 AM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Jan 13, 2024, 10:00 PM PST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2024, 2:01 AM PST (10:01 UTC)
- In effect from
- Jan 13, 2024, 10:00 PM PST
- Expired
- Jan 14, 2024, 3:00 PM PST
- In force
- 17 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2287 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
007 WWUS76 KSGX 131001 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 201 AM PST Sat Jan 13 2024 CAZ055-060-065-132215- /O.NEW.KSGX.WI.Y.0005.240114T0600Z-240114T2300Z/ San Bernardino County Mountains-Apple and Lucerne Valleys- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Victorville, Hesperia, Apple Valley, and Lucerne Valley 201 AM PST Sat Jan 13 2024 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST SUNDAY... * WHAT...West winds 25 to 35 mph with gusts 45 to 55 mph expected. * WHERE...San Bernardino County Mountains, Apple and Lucerne Valleys and San Gorgonio Pass Near Banning. * WHEN...From 10 PM this evening to 3 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. * ADDITIONAL DETAILS...Strongest winds will occur on the desert slopes of the San Bernardino mountains into the High Desert and below the San Gorgonio Pass. Winds expected to peak Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ058-062-132215- /O.NEW.KSGX.WI.Y.0005.240114T1000Z-240114T2300Z/ San Diego County Mountains-San Diego County Deserts- Including the cities of Julian, Pine Valley, and Borrego Springs 201 AM PST Sat Jan 13 2024 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 3 PM PST SUNDAY... * WHAT...West winds 20 to 30 mph with gusts 45 to 55 mph expected. * WHERE...San Diego County Mountains and San Diego County Deserts. * WHEN...From 2 AM to 3 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. * ADDITIONAL DETAILS...Strongest winds will occur on the desert slopes of the San Diego County mountains, into the deserts. Winds will peak late Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CO
3 follow-up statements
408 WWUS76 KSGX 132206 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 206 PM PST Sat Jan 13 2024 CAZ055-060-065-140615- /O.CON.KSGX.WI.Y.0005.240114T0600Z-240114T2300Z/ San Bernardino County Mountains-Apple and Lucerne Valleys- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Victorville, Hesperia, Apple Valley, and Lucerne Valley 206 PM PST Sat Jan 13 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST SUNDAY... * WHAT...West winds 25 to 35 mph with gusts 45 to 55 mph expected. * WHERE...San Bernardino County Mountains, Apple and Lucerne Valleys and San Gorgonio Pass Near Banning. * WHEN...From 10 PM this evening to 3 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. * ADDITIONAL DETAILS...Strongest winds will occur on the desert slopes of the San Bernardino mountains into the High Desert and below the San Gorgonio Pass. Winds will peak Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ058-062-140615- /O.CON.KSGX.WI.Y.0005.240114T1000Z-240114T2300Z/ San Diego County Mountains-San Diego County Deserts- Including the cities of Julian, Pine Valley, and Borrego Springs 206 PM PST Sat Jan 13 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 3 PM PST SUNDAY... * WHAT...West winds 20 to 30 mph with gusts 45 to 55 mph expected. * WHERE...San Diego County Mountains and San Diego County Deserts. * WHEN...From 2 AM to 3 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. * ADDITIONAL DETAILS...Strongest winds will occur from the desert slopes of the San Diego County mountains to adjacent parts of the deserts. Winds will peak late Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Maxwell
706 WWUS76 KSGX 140421 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 821 PM PST Sat Jan 13 2024 CAZ055-060-065-141415- /O.CON.KSGX.WI.Y.0005.240114T0600Z-240114T2300Z/ San Bernardino County Mountains-Apple and Lucerne Valleys- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Victorville, Hesperia, Apple Valley, and Lucerne Valley 821 PM PST Sat Jan 13 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY... * WHAT...West winds 25 to 35 mph with gusts 45 to 55 mph expected. * WHERE...San Bernardino County Mountains, Apple and Lucerne Valleys and San Gorgonio Pass Near Banning. * WHEN...From 10 PM this evening to 3 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. * ADDITIONAL DETAILS...Strongest winds will occur on the desert slopes of the San Bernardino mountains into the High Desert and below the San Gorgonio Pass. Winds will peak Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ058-062-141415- /O.CON.KSGX.WI.Y.0005.240114T1000Z-240114T2300Z/ San Diego County Mountains-San Diego County Deserts- Including the cities of Julian, Pine Valley, and Borrego Springs 821 PM PST Sat Jan 13 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 3 PM PST SUNDAY... * WHAT...West winds 20 to 30 mph with gusts 45 to 55 mph expected. * WHERE...San Diego County Mountains and San Diego County Deserts. * WHEN...From 2 AM to 3 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. * ADDITIONAL DETAILS...Strongest winds will occur from the desert slopes of the San Diego County mountains to adjacent parts of the deserts. Winds will peak late Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ APR
349 WWUS76 KSGX 141159 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 359 AM PST Sun Jan 14 2024 CAZ055-060-065-142300- /O.CON.KSGX.WI.Y.0005.000000T0000Z-240114T2300Z/ San Bernardino County Mountains-Apple and Lucerne Valleys- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Victorville, Hesperia, Apple Valley, and Lucerne Valley 359 AM PST Sun Jan 14 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts to 55 mph, locally up to 60 mph below the San Gorgonio Pass. * WHERE...San Bernardino County Mountains, Apple and Lucerne Valleys and San Gorgonio Pass Near Banning. * WHEN...Through 3 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. * ADDITIONAL DETAILS...Strongest winds will occur on the desert slopes of the San Bernardino mountains into the High Desert and below the San Gorgonio Pass. Winds will peak this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ058-062-142300- /O.CON.KSGX.WI.Y.0005.000000T0000Z-240114T2300Z/ San Diego County Mountains-San Diego County Deserts- Including the cities of Julian, Pine Valley, and Borrego Springs 359 AM PST Sun Jan 14 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WHAT...West winds 20 to 30 mph with gusts 45 to 55 mph. * WHERE...San Diego County Mountains and San Diego County Deserts. * WHEN...Through 3 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. * ADDITIONAL DETAILS...Strongest winds will occur from the desert slopes of the San Diego County mountains to adjacent parts of the deserts. Winds will peak late this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jan 12, 9:40 PM PST, 4 hours 21 minutes earlier.
Area forecast discussion, Jan 12, 9:40 PM PST, 4 hours 21 minutes before
Area Forecast Discussion National Weather Service San Diego CA 940 PM PST Fri Jan 12 2024 .SYNOPSIS... Fair weather Saturday will be followed by more clouds and perhaps a few light showers Sunday, but most areas will be dry. Early next week high pressure building over the Southwest will bring dry weather and a warming trend. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Mostly clear and cold again tonight with light winds and scattered high clouds. Patchy frost will form again in the coldest valleys, but not as widespread as the last few nights. A short wave west of Washington this evening will bring rain and mountain snow to Oregon and northern California Saturday, then weaken Saturday night and move down the California interior Sunday. Almost all of the precipitation will be wrung out of the atmosphere north of Pt Conception, with very little precipitation reaching Southern California. The best chances for light showers will be over San Diego County on Sunday where moisture advection will be greatest. Even with the weak moisture advection, there really isn't any strong lifting mechanism to generate widespread showers, and this is borne out by the small QPF values in the high resolution models. Most areas north of San Diego County will receive no precipitation. Next week, upper ridging over the West will bring gradual warming through Friday when highs will climb into the 70s in the coastal, valley and lower desert zones, the 60s in the high deserts, and the 50s and 60s in the mountains. && .AVIATION... 130445Z...FEW-SCT clouds AOA 20,000 ft MSL through tonight and Saturday across the region. High confidence in low clouds staying well offshore overnight. Low to moderate confidence on cigs 1500- 2000 ft MSL impacting coastal TAF sites after 06Z Sun with slight chance of -SHRA across SD County. && .MARINE... Northwest winds gusting 20-25 kt possible over the outer coastal waters Saturday night through Sunday afternoon, creating conditions hazardous to small craft. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC...Moede AVIATION/MARINE...APR
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 2:01 AM PST | Small Craft Advisory | SGX | 41 hr |
Nearby
Wind Advisories in California, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.